NEED YOUR ADVICE !!!!!!

Hi I was diagnosed with sticky blood 6 month ago after routine screening for going on to Anti TNF treament , i was told to take asprin daily. i have suffered with very bad one sided head aches for 10yrs+ and more recently have been ending up in A+E vomiting with the pain behind my eye in my temple and blurry vision , when first placed on asprin my head ache were less frequent , ive also been taken into hospital with severe chest pains , in hospital they gave me an injection to thin my blood and i did note with some supprise that my head ache went at the same tiime as my chest pain, this happend prior to my diagnosis for sticky blood, BUT !!! since starting my Anti TNF treatment my head ache has come back a vengance and ended up in A+E again . should i be worried? my Doctor is treating me for migraine and dosnt seam concerned,DOES or will Anti TNF make any difference to my blood , my Rheumy said i had somthing like Lupus anti coagulant sticky blood ,i dont know what any of this means but i would like to hear your advise and views thanks GARY

9 Replies

oldestnewest
  • Hello Gary, from your similarity of symptoms, it does sound like you need more anticolagulant than just aspirin, on the site are many articles on this, also Lupus often goes with Hughes Syndrome. Do you have a good relationship with your GP/Rheumatollogist, as they urgently need to be provided with advice form this site. Also a referral to St Thomas'. would be helpful.

    Please have a good calm look at the Hughes Syndrome Foundation Site, print them out and take them along, to anybody currently involved in your care. When I need to urgently correspond with busy consultants, I actually ring the secretary of my GP or allocated consultant and ask for their email addresses with my mail marked urgent for forwarding to them by the secretaries, copy everything in, and attach articles. It is not unusual to have certain symptoms such as the headaches and chest pain die down with the correct INR level achieved with anticollagulants.

    Some teams are still in the dark about this condition and its association with times to Lupus, and have to be politely educated by the patient. Another option is a private appointment with Professor Hughes at London Bridge Hospital, this can sometimes help alongside the NHS one. Please keep in touch, lots of people will come on under here and also offer advice., Best Wishes. Mary F

  • Thank you for your reply....I dont believe i have ever had my INR level checked although i do have my blood checked every 2 weeks because of my meds...and i believe they check my ESR.CRP.VISSCOSITY,FBC,and liver and kidney function can they tell anything from any of those ?

    Thanks Gary

  • Gary

    Mary is right. Yes, be concerned but also get your thoughts together before you go back and see your doctor - sadly there are still plenty of doctors who don't know much about Hughes!

    Perhaps you could do with a stronger anti coagulant treatment and if so this is very easy to remedy but the docs are going to have to be the judge of that - but don't stop asking until you get an answer that you are happy with - ask differnt doctors - if your GP doesn't seem that helpful then ask another from the surgery...

    Good luck and please let us know how you get on.

    Take care

    Tx

  • Thankyou for the advice

    Gary

  • Hi Gary

    Please can I ask what you are getting the anti TNF treatment for ? I ask because my APS was diagnosed when I was having my first round of Rituixmab. But I know that it can be given for different thins.

    I have APS, lupus plus a query over vasculitis or vasculopathy so my consultants are not sure what causes my problems.

    I take immune suppressants, warfarin, BP meds, steroids and have Rituximab.

    I find that the Rituximab makes my headache worse for about 4 weeks after the first infusion then it goes back to normal so it doesn't get rid of it.

    Did they give you a reason for the chest pain and headaches?

    From what you have said about the injected blood thinner (possibly heparin) making you feel better it sounds like the others have said that you perhaps would be better on a stronger blood thinner.

    I think you should follow Mary and Tasch's advice and go back to your GP armed with some info from here. Your GP won't make the change to your meds but he/she should liaise with your consultant.

    I think it is really important to get as much knowledge as poss because as already said some drs don't know too enough about APS.

    Good luck talking to your drs and go prepared. Keep us informed of what they say and if they change your treatment.

    Take care

    Louise

  • Hi Louise thanks for your reply.Im recieving Anti TNF for RA/AS i also suffer with FMS............. my Anti TNF drug is Humira every 2 weeks ,i also have Methertrexate 15mg once a week ,and 300mg of Gabapenton,10mg steroids and as many Co Cod 30/500,s as im aloud a day ,with Oramorphand patches for back up and yes im still in pain .I saw my Doc yesterday and he,s trying me on some different migrain tabs .and i also spoke to my Rheumy and she has suggested i stop my TNF treatment for a while, which i dont want to do if i can help it. Im feeling a bit at a loss at the moment..... many thanks Gary

  • Hi Gary

    I take the co cod same as you, rebound headaches have been mentioned to me before so I have stopped them twice now for two weeks, which is hard as whilst they don't get rid of the headache they do take it down a few notches.

    Anyway the first time I did it headaches the same etc, but I have just tried it again I stopped taking them on 21/1/12 and I had a couple of days where they didn't seem as bad, but all this week my headache has been really horrible (had INR done on Thursday and it was 2.3 so that could be the cause). I stuck at it and didn't take them but this morning I did and my headache actually went for a bit, it's started coming back in last hour. But my INR has prob gone up as warfarin dose increased. So who knows.

    I thought I'd share the info about the co cod as you never know, but with all of us on here it's so hard to know which thing is causing the pain or problems.

    Do you get seen by rheumatologist at a mixed connective tissue clinic. - that's where I'm seen.

    Take care

    Louise

  • Hi Gary

    Can I ask if your headache is a regular daily headache? I ask because there are other types of headache similar to migraine that many doctors mistake for them. They do not react to normal migraine medication but will to specific other medication like indomethacin.

    Apart from your Lupus and APS treatments like correct anticoagulation which would help the headache, getting the correct dx on the type of headache is also important too. Once your anticoagulation is sorted out as that is what is important, I would also ask to be referred to a specialist headache clinic so that this aspect can be sorted out too.

    I say this because I have APS but also have Hemicrania Continua which is a one sided chronic headache. It is difficult to distinguish from migraine but is totally responsive to indomethacin, which is the test. There are a couple of other headache types in the same group so the fact that you say you have suffered one sided headaches for 10+ years made me think.

  • Hi Gary

    Welcome and glad you found us.

    My diagnosis is lupus anticoagulant positive Aps, with lupus symptoms overlap and fibromyalgia.

    Your description of symptoms sound so similar to mine, have they tried a dose of steroids to rule out temporal artritus as a cause of your headaches? Otherwise I think you need better anticoagulant, such as warfarin.

    Take a look at website that Mary suggested, hughessyndrome.org, print info off and take to rheumy. Along with a symptoms diary, full list of symptoms and illnesses throughout life, plus any questions you have!!!

    Hopefully rheumy will clarify things for you.

    Take care gentle hugs love sheena xxxxxx :-) :-) :-)

You may also like...